Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 9, 2021, 12:41 PM CDT for Franklin County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 12:41 PM CDT (17:41 UTC)
- Expired
- Apr 9, 2021, 1:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 26 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 415 m²/s²
- 0-3 km storm-relative helicity
- 429 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
970 WWUS84 KTSA 091741 SPSTSA Special Weather Statement National Weather Service Tulsa OK 1241 PM CDT Fri Apr 9 2021 ARZ019-020-029-091815- Sebastian AR-Franklin AR-Crawford AR- 1241 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN... SOUTHEASTERN CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES UNTIL 115 PM CDT... At 1240 PM CDT, a strong thunderstorm was located 4 miles northwest of Lavaca, moving northeast at 40 mph. Nickel size hail will be possible with this storm. Locations in or near the path include... Ozark... Alma... Barling... Lavaca... Mulberry... Dyer... Fern... Kibler... Central City... Piney... Toney... Cecil... Lonelm... Cravens... This includes Interstate 40 in Arkansas between mile markers 14 and 33. LAT...LON 3531 9427 3538 9432 3568 9400 3546 9381 TIME...MOT...LOC 1740Z 239DEG 35KT 3539 9422 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 9, 11:44 AM CDT, 57 minutes earlier.
Area forecast discussion, Apr 9, 11:44 AM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1144 AM CDT Fri Apr 9 2021 .DISCUSSION... Elevated convection has developed as expected across southeast Oklahoma. This activity will persist into early afternoon with a limited severe risk in the form of hail. A more significant severe weather threat will develop after about 3 pm across northeast Oklahoma, mainly along and to the north of Interstate 44. Large hail, damaging winds, and perhaps a tornado or two will be possible with initial storms in this area through about 6 pm. After 6 pm, storms will begin to congeal into a squall line, and will also develop farther to the south. This squall line will then surge east and southeast, with the main severe weather threat transitioning to damaging winds, although isolated QLCS tornadoes will also remain possible. The current forecast is mostly on track, but have raised afternoon high temperatures a bit with some places already at the previous forecast highs. Update on the way. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...05 LONG TERM....14 PLATE
Hazardous weather outlook, Apr 9, 5:06 AM CDT, 7 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 506 AM CDT Fri Apr 9 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 506 AM CDT Fri Apr 9 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Portions of Eastern Oklahoma. ONSET...Afternoon. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Primarily Afternoon. HEAVY RAIN. RISK...Elevated. AREA...Portions of Eastern Oklahoma and Northwest Arkansas. ONSET...Afternoon. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Afternoon and early evening. FIRE WEATHER DANGER. RISK...Limited. AREA...Osage and Pawnee counties. ONSET...Afternoon. DISCUSSION... Scattered thunderstorms are likely to develop mid to late morning across southeast Oklahoma and west central Arkansas. These storms will have a limited risk of severe weather with hail being the expected hazard. Conditions will become increasingly supportive of severe weather this afternoon especially across much of eastern Oklahoma. A cold front will move into northeast Oklahoma this afternoon and focus storm development. Storms will likely quickly become severe with large hail and damaging wind potential. Initial storms ahead of the cold front may pose a risk of tornadoes, otherwise storm coverage will steadily increase along the advancing front with damaging winds becoming the predominant hazard. Further south across southeast Oklahoma uncertainty exists on whether storms can develop prior to the cold frontal passage. Should storms develop ahead of the front the potential for for all severe weather hazards will exists including tornadoes. Storms ongoing along the advancing front will also sweep across this region with a continued risk of severe weather. Severe weather potential will extend through western Arkansas and primarily associated with the line of storms along the cold front. Damaging winds and locally large hail appear the most likely hazards. Storms will push further east into Arkansas by the late evening hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...High Fire Weather and High Wind Potential. SUNDAY...No Hazards. MONDAY...High Fire Weather Potential. TUESDAY and WEDNESDAY...Thunderstorm Potential. THURSDAY...No Hazards. EXTENDED DISCUSSION... Gusty northerly winds will continue on Saturday which will raise fire weather concerns for locations which receive little to no rainfall on Friday. The next chance for showers and isolated thunderstorms returns by mid next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 9, 12:41 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 1241 PM CDT Fri Apr 9 2021 ARZ019-020-029-091815- Sebastian AR-Franklin AR-Crawford AR- 1241 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN... SOUTHEASTERN CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES UNTIL 115 PM CDT... At 1240 PM CDT, a strong thunderstorm was located 4 miles northwest of Lavaca, moving northeast at 40 mph. Nickel size hail will be possible with this storm. Locations in or near the path include... Ozark... Alma... Barling... Lavaca... Mulberry... Dyer... Fern... Kibler... Central City... Piney... Toney... Cecil... Lonelm... Cravens... This includes Interstate 40 in Arkansas between mile markers 14 and 33. LAT...LON 3531 9427 3538 9432 3568 9400 3546 9381 TIME...MOT...LOC 1740Z 239DEG 35KT 3539 9422
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:08 PM CDT | Special Weather Statement | TSA | Ottawa | 37 min |
| Apr 9, 3:18 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 42 min |
| Apr 9, 3:51 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Tulsa, Washington | 39 min |
| Apr 9, 3:53 PM CDT | Special Weather Statement | TSA | Ottawa | 22 min |
| Apr 9, 4:01 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 44 min |
| Apr 9, 4:18 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 42 min |
| Apr 9, 4:19 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 41 min |
| Apr 9, 4:32 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 43 min |
| Apr 9, 4:45 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 45 min |
| Apr 9, 4:56 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 14 min |
| Apr 9, 5:07 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 38 min |
| Apr 9, 5:13 PM CDT | Special Weather Statement | TSA | Osage | 32 min |
| Apr 9, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 53 min |
| Apr 9, 5:33 PM CDT | Wind Advisory | TSA | Craig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 5 more | 5 hr |
| Apr 9, 5:46 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 44 min |
| Apr 9, 5:47 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 43 min |
| Apr 9, 5:47 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 43 min |
| Apr 9, 5:59 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 46 min |
| Apr 9, 6:09 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Washington | 51 min |
| Apr 9, 6:26 PM CDT | Special Weather Statement | TSA | Nowata | 34 min |
| Apr 9, 6:29 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa, Washington | 46 min |
| Apr 9, 6:47 PM CDT | Special Weather Statement | TSA | Craig | 28 min |
| Apr 9, 6:55 PM CDT | Special Weather Statement | TSA | Creek | 35 min |
| Apr 9, 1:11 PM CDT | Special Weather Statement | TSA | Franklin | 34 min |
| Apr 9, 1:41 PM CDT | Special Weather Statement | TSA | Franklin | 19 min |
| Apr 9, 2:24 PM CDT | Special Weather Statement | TSA | Carroll | 36 min |
| Apr 9, 2:33 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 42 min |
| Apr 9, 2:41 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 34 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.